Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 162, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Oct 13, 2009, 1:36 PM CDT for Carroll County, Grenada County, Montgomery County, Mississippi. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2009, 1:36 PM CDT (18:36 UTC)
- Expired
- Oct 13, 2009, 7:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MS, Grenada County, MS, Montgomery County, MS
The radar
The Columbus AFB radar (KGWX), 150 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 5:00 PM CDT | FLASH FLOOD | Grenada, MS | ROADS FLOODING IN THE CITY OF GRENADA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 204 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 131836
FFWJAN
MSC015-043-097-140030-
/O.NEW.KJAN.FF.W.0162.091013T1836Z-091014T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT TUE OCT 13 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF WINONA...
* UNTIL 730 PM CDT
* AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
GRENADA TO MONEY. THE AREA OF RAINS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF AN INCH...HAVE
OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LODI...SWEATMAN...MISTERTON...GORE SPRINGS...ELLIOTT...LEFLORE...
MALMAISON...JEFFERSON...TEOC...NORTH CARROLLTON AND DUCK HILL
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
SIX HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3388 8976 3387 8951 3345 8950 3342 9013
3346 9013 3347 9009 3366 9010 3368 9013
3380 9014 3381 9012 3381 8999 3383 8998
3383 8994 3390 8993 3390 8977
$$
CME1 follow-up statement
000
WGUS74 KJAN 132204
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT TUE OCT 13 2009
MSC015-043-097-140030-
/O.CON.KJAN.FF.W.0162.000000T0000Z-091014T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRENADA MS-CARROLL MS-MONTGOMERY MS-
504 PM CDT TUE OCT 13 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHERN MONTGOMERY...NORTHERN CARROLL AND GRENADA COUNTIES...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM GORE SPRINGS TO 7 MILES WEST OF AVALON. THE STORMS WERE NEARLY
STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF AN
INCH...HAVE OCCURRED IN THE PAST TWO HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LODI...
SWEATMAN...MISTERTON...ELLIOTT...MALMAISON...JEFFERSON...TEOC...
WINONA...NORTH CARROLLTON AND DUCK HILL
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3388 8976 3387 8951 3345 8950 3342 9013
3346 9013 3347 9009 3366 9010 3368 9013
3380 9014 3381 9012 3381 8999 3383 8998
3383 8994 3390 8993 3390 8977
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 11:00 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 13, 11:00 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CDT TUE OCT 13 2009
...SIGNIFICANT FLOODING POSSIBLE ACROSS THE NORTH TODAY INTO TONIGHT...
.UPDATE...MAIN FOCUS FOR THIS UPDATE WILL BE ON THE HEAVY
RAIN/FLOODING EVENT ACROSS THE NORTH THROUGH TONIGHT. CURRENTLY WE
HAVE A STALLED FRONTAL BOUNDARY ACROSS THE REGION WITH A FEW
DIFFERENT LAYERS ASSOCIATED WITH THIS FRONT WHICH IS SORT OF TYPICAL
WITH STALLED OR WARM FRONTAL FEATURES. THE MAIN MARINE/WARM/HUMID AND
UNSTABLE WARM SECTOR/FRONT IS JUST TO OUR S AND EXTENDS FROM SHV TO
LIX. TO THE N OF THAT ELEMENT OF THE FRONTAL SYSTEM IS AN INVERTED
SFC BOUNDARY WHICH EXTENDS FROM SHV THROUGH GWO AREA AND THE NW
PORTION OF THE CWA. IT IS THIS FEATURE THAT IS THE FOCUS FOR THE
GREATEST RAIN AREA AS THE 850MB MOISTURE ADV IS POINTED TO THAT
PORTION OF THE REGION. LATEST MODEL GUID REALLY HIT THE PRECIP HARD
ACROSS THAT SECTION OF THE CWA AND THEN SHIFT IT E INTO THE NIGHT.
THERE IS A SOLID S/W LIFTING ACROSS THE PLAINS AND THAT WILL HELP AID
IN DEEP LAYER ASCENT AND ULTIMATELY KEEP THE SFC BOUNDARY OVER THE
NW/N PORTION OF THE CWA WITH SOME SORT OF A SOUTHWARD PUSH TOWARD WED
MORNING.
ALL THIS HAS THE MAKINGS OF A POTENTIAL SIGNIFICANT FLOODING EVENT AS
THE LOCATIONS THAT ARE RECEIVING RAIN NOW/WILL RECEIVE RAIN LATER
HAVE ALREADY BEEN HIT HARD WITH A GOOD DEAL OF RAIN RECENTLY.
ACTUALLY...A GOOD DEAL OF THE NW/N PORTION OF THE CWA HAD FLOODING ON
MON. BASICALLY...THAT PART OF THE CWA CAN NOT TAKE ANYMORE.
UNFORTUNATELY...A LOT MORE IS ON THE WAY WITH SOME AREAS SEEING 4-6
INCHES BEFORE IT IS ALL DONE. THAT WILL POSE A SUBSTANTIAL FLASH
FLOODING AND FLOODING RISK. UPDATED PRODUCTS/WEB GRAPHICS ARE ON
THEIR WAY OUT.
AS FOR THE REST OF THE FORECAST...MOST ELEMENTS LOOK GOOD AND HAVE
LEFT ALONE. OTHER ADJ MAY BE NEEDED AND WILL ADJ AS NEEDED.
&&
.PREV DISCUSSION...LONG TERM...THURSDAY THROUGH TUESDAY...THE GFS/EURO/NAM CONTINUE TO
BE IN PRETTY GOOD AGREEMENT THAT THE COLD FRONT WILL FINALLY MAKE A
PUSH SOUTHEAST ACROSS THE AREA THURSDAY AFTERNOON AND EVENING AS THE
UPPER TROUGH DEEPENS AND BEGINS TO MOVE EAST. THE GFS/NAM DEVELOP
THE SURFACE LOW AND MOVE IT ACROSS THE SOUTHERN PORTIONS OF THE AREA
ON THURSDAY WITH THE EURO BEING A LITTLE FURTHER TO THE NORTH WITH
THE TRACK OF THE LOW. THE DEVELOPMENT AND TRACK OF THE SURFACE LOW
WILL DICTATE THE AREA OF CONCERN FOR STRONG TO SEVERE STORMS. EITHER
WAY ABUNDANT MOISTURE WILL BE AVAILABLE ON THURSDAY WITH PWATS NEAR
2 INCHES OVER MOST OF THE AREA. THE GFS INDICATES GOOD INSTABILITY
OVER THE SOUTHERN PORTIONS OF THE AREA WITH ML CAPES OF 2000-2500
J/KG AND DECENT SHEAR. THIS SHOULD SUPPORT STRONG TO ISOLATED SEVERE
STORMS ALONG AND AHEAD OF THE BOUNDARY MAINLY ALONG THE HIGHWAY 84
CORRIDOR...BUT AGAIN THE AREAL EXTENT OF THE POSSIBILITY OF STRONG
TO SEVERE STORMS WILL HAVE TO CONTINUE TO BE MONITORED. WILL
CONTINUE THE MENTION THE POSSIBILITY OF STRONG TO ISOLATED SEVERE
STORMS IN THE HWO.
A FEW SHOWERS WILL BE POSSIBLE EARLY ON FRIDAY BEFORE MUCH DRIER AIR
MOVES IN DURING THE DAY WITH PWATS FALLING DOWN NEAR 0.5 INCH.
COOLER AIR WILL BEGIN TO SPILL SOUTH ACROSS THE AREA WITH HIGHS IN
THE 60S OVER MUCH OF THE AREA FRIDAY. THE GFS IS A LITTLE WARMER
THAN PREVIOUS RUNS FOR SATURDAY MORNING AND IS ALSO WARMER THAN THE
EURO. WILL BLEND THE TWO MODELS AND GO WITH LOWS GENERALLY IN THE
LOW TO MID 40S OVER MUCH OF THE AREA WHICH IS BELOW GUIDANCE. BOTH
OF THE MODELS INDICATE ANOTHER COLD FRONT DROPPING SOUTH ACROSS THE
AREA SATURDAY AFTERNOON WHICH WILL MAINLY BE A REINFORCING SHOT OF
COOLER AIR.
SATURDAY WILL AGAIN BE COOL WITH HIGHS GENERALLY IN THE THE LOW TO
MID 60S ACROSS THE AREA. GFS/EURO INDICATE THAT THE SURFACE HIGH
WILL SHIFT OVER THE AREA SUNDAY MORNING AND THIS SHOULD ALLOW THE
WINDS TO CUT OFF AND THIS COMBINED WITH H925 TEMPS RANGING FROM 3 TO
5C ACROSS THE AREA WILL MAKE FOR A COOL NIGHT. OVERNIGHT TEMPS WILL
AGAIN BE COOLER WITH LOWS IN THE UPPER 30S IN THE NORTH TO THE LOW
TO MID 40S IN THE SOUTH. MADE CUTS TO MEX GUIDANCE HIGHS AND LOWS
THROUGH THE WEEKEND LEANING A LITTLE TOWARDS THE COOLER EURO. THE
HIGH SHIFTS TO THE EAST ON MONDAY AND SOUTHEASTERLY WARMER FLOW WILL
RETURN TO THE ARKLAMISS. MOISTURE WILL INCREASE OVER THE AREA BY
TUESDAY AND SO WILL THE CHANCE OF SHOWERS ALONG WITH EVEN WARMER
TEMPERATURES./15/
&&
.AVIATION...WIDESPREAD IFR/LIFR CEILINGS...TO LOCALIZED LIFR
CEILINGS...ARE EXPECTED TO CONTINUE ACROSS THE REGION TODAY AS A
RESULT OF BROKEN/OVERCAST CLOUD DECKS VARYING FROM 3000-500 FEET AT
MANY LOCATIONS. IN ADDITION...OCCASIONAL MVFR/IFR...TO LOCALIZED
LIFR...VISIBILITIES WILL BE POSSIBLE THROUGH THE DAY AS A RESULT OF
BOTH FOG AND MODERATE TO HEAVY SHOWERS AS AN AREA OF RAIN...WITH
SOME EMBEDDED THUNDERSTORMS...MOVES EAST NORTHEAST ACROSS THE AREA.
RAIN CHANCES WILL CONTINUE INTO TONIGHT...BUT WILL BEGIN TO SUBSIDE
BY 06Z AND INTO EARLY WEDNESDAY MORNING. WIDESPREAD IFR...TO
LOCALIZED LIFR...CEILINGS WILL REDEVELOP TONIGHT WITH MVFR/IFR
VISIBILITIES AGAIN POSSIBLE AS A RESULT OF FOG WEDNESDAY
MORNING. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 69 77 61 / 96 94 72 26
MERIDIAN 78 67 78 62 / 97 93 77 23
VICKSBURG 78 67 78 61 / 98 96 73 34
HATTIESBURG 80 71 81 67 / 90 60 74 25
NATCHEZ 80 70 79 66 / 93 87 82 34
GREENVILLE 73 63 74 59 / 100 100 51 36
GREENWOOD 75 64 71 57 / 97 100 52 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>037-
040>042.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&
CME
19Hazardous weather outlook, Oct 13, 10:42 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1042 AM CDT TUE OCT 13 2009 LAZ015-016-023>026-MSZ038-039-043>066-072>074-141545- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1042 AM CDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. A VIGOROUS UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE ACROSS THE REGION. INSTABILITY AND STRONG WINDS ALOFT AHEAD OF THE FRONT WILL RESULT IN A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. LOCALLY HEAVY RAINFALL WITH PONDING WATER ON ROADWAYS AND IN LOW LYING AREAS WILL ALSO BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THURSDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>037-040>042-141545- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY-YAZOO- 1042 AM CDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... WITH AN AREA OF MODERATE TO HEAVY RAIN MOVING ACROSS THE REGION TODAY...FLOODING IS LIKELY TO OCCUR ACROSS PORTIONS OF THE AREA. AS A RESULT...A FLOOD WATCH HAS BEEN ISSUED FOR TODAY AND INTO TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 4 TO 6 INCHES WILL BE POSSIBLE ACROSS AREAS THAT RECEIVED 2 TO 4 INCHES OF RAIN ON MONDAY. SIGNIFICANT FLOODING IS POSSIBLE DURING THIS TIME AS SOIL CONDITIONS REMAIN SATURATED AND QUICK RUNOFF FROM RAINFALL IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Local storm report, Oct 13, 10:33 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1033 AM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM TSTM WND DMG DERMOTT 33.53N 91.44W
10/09/2009 CHICOT AR EMERGENCY MNGR
SEVERAL TREES DOWN IN DERMOTT
&&
BMKLocal storm report, Oct 13, 10:38 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD DERMOTT 33.53N 91.44W
10/12/2009 CHICOT AR EMERGENCY MNGR
6 INCHES OF WATER COVERING ROADWAY ALONG HWY 35 EAST IN
DERMOTT. COUPLE CARS FLOODED IN THE AREA.
&&
BMKLocal storm report, Oct 13, 11:26 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1126 AM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG WEST CROSSETT 33.14N 92.02W
10/09/2009 ASHLEY AR EMERGENCY MNGR
A COUPLE OF TREES WERE BLOWN DOWN.
1055 AM TSTM WND DMG BASTROP 32.77N 91.91W
10/09/2009 MOREHOUSE LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THAT SEVERAL TREES ARE DOWN
OVER THE WESTERN HALF OF THE PARISH.
1059 AM TSTM WND DMG 10 SE HAMBURG 33.12N 91.67W
10/09/2009 ASHLEY AR EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON HIGHWAY 8 BETWEEN HAMBURG AND
PARKDALE.
1103 AM TSTM WND DMG 2 N RAYVILLE 32.50N 91.76W
10/09/2009 RICHLAND LA LAW ENFORCEMENT
SEVERAL POWERLINES DOWN WITH SEVERAL POWER OUTAGES
REPORTED BY RICHLAND SO
1113 AM TSTM WND DMG DERMOTT 33.53N 91.44W
10/09/2009 CHICOT AR EMERGENCY MNGR
SEVERAL TREES DOWN IN DERMOTT
1115 AM TSTM WND DMG DERMOTT 33.53N 91.44W
10/09/2009 CHICOT AR EMERGENCY MNGR
NUMEROUS TREES UPROOTED AND POWER LINES DOWNED. ROOF
BLOWN OFF AN OFFICE BUILDING. MINOR STRUCTURAL DAMAGE TO
SEVERAL HOMES.
1130 AM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
10/09/2009 CHICOT AR EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWNED.
1143 AM TSTM WND DMG 5 SSE BENOIT 33.58N 90.98W
10/09/2009 BOLIVAR MS EMERGENCY MNGR
AN IRRIGATION PIVOT SYSTEM WAS BLOWN OVER ON HIGHWAY 448
ABOUT HALF A MILE EAST OF STRINGTOWN.
1143 AM TSTM WND DMG BENOIT 33.65N 91.01W
10/09/2009 BOLIVAR MS EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON A HOUSE ON LAKE BOLIVAR ROAD
AND ON LEVECK STREET IN THE BENOIT AREA.
1143 AM TORNADO 2 NE BENOIT 33.67N 90.98W
10/09/2009 F0 BOLIVAR MS NWS STORM SURVEY
ROOF DAMAGE WAS REPORTED IN THE BENOIT AREA. A MOBILE
HOME AND A FARM BUILDING WERE DAMAGED ABOUT 2 MILES
NORTHEAST OF BENOIT.
1143 AM TSTM WND DMG CLEVELAND 33.74N 90.73W
10/09/2009 BOLIVAR MS EMERGENCY MNGR
A TREE WAS REPORTED DOWN ACROSS A DRIVEWAY ON MEMORIAL
DRIVE IN CLEVELAND.
1145 AM TORNADO 1 S WAYSIDE 33.25N 91.03W
10/09/2009 F1 WASHINGTON MS NWS STORM SURVEY
*** 1 FATAL, 2 INJ *** IN THE VICINITY OF, AND ALONG, KEY
ROAD JUST OFF OF HIGHWAY 1, APPROXIMATELY 16 MOBILE HOMES
DAMAGED. THREE WERE DESTROYED WITH 1 FATALITY CONFIRMED.
SEVERAL MEDIUM TO LARGE SIZE TREES KNOCKED DOWN.
1200 PM TSTM WND DMG 1 SW CLEVELAND 33.73N 90.74W
10/09/2009 BOLIVAR MS EMERGENCY MNGR
TREES DOWN, ROOF AND STRUCTURAL DAMAGE TO A HOUSE, AND A
SHED DESTROYED ON HIGHWAY 446 IN THE SKENE AREA.
1207 PM TSTM WND DMG 2 W MERIGOLD 33.84N 90.76W
10/09/2009 BOLIVAR MS PUBLIC
A COUPLE LARGE TREES WERE BLOWN DOWN OFF PEMBLE RD JUST W
OF MERIGOLD.
1220 PM TSTM WND DMG INDIANOLA 33.45N 90.64W
10/09/2009 SUNFLOWER MS PUBLIC
NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN AROUND
TOWN.
1225 PM TSTM WND DMG RULEVILLE 33.72N 90.55W
10/09/2009 SUNFLOWER MS TRAINED SPOTTER
LARGE SHED BLOWN OVER BEHIND AMBULANCE STATION AND DAMAGE
TO AWNINGS. TORNADO SPOTTED IN VICINITY.
1229 PM LIGHTNING BLAINE 33.61N 90.52W
10/09/2009 SUNFLOWER MS PUBLIC
A HOME WAS STRUCK AND SUSTAINED DMG TO THE CEILING AND
WINDOWS.
1240 PM FUNNEL CLOUD 4 N SCHLATER 33.70N 90.35W
10/09/2009 LEFLORE MS EMERGENCY MNGR
STORM SPOTTER REPORTED FUNNEL CLOUD NEAR THE INTERSECTION
OF COUNTY ROAD 522 AND HIGHWAY 8.
1256 PM TSTM WND DMG MONEY 33.65N 90.21W
10/09/2009 LEFLORE MS EMERGENCY MNGR
TREES DOWN IN THE CITY...ROOF DAMAGE REPORTED IN WILDWOOD
PLANTATION
0100 PM TSTM WND DMG 4 NE GREENWOOD 33.56N 90.14W
10/09/2009 LEFLORE MS EMERGENCY MNGR
TREES DOWN ALONG HWY 7 OUTSIDE GREENWOOD
0110 PM TSTM WND DMG 3 WSW CARROLLTON 33.49N 89.97W
10/09/2009 CARROLL MS LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN ALONG HWY 82...S AND SW OF
TOWN.
0119 PM TSTM WND DMG 3 SE NORTH CARROLLTON 33.48N 89.88W
10/09/2009 CARROLL MS LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS HIGHWAY 35 SOUTH...JUST SE OF
CARROLLTON.
0130 PM TSTM WND DMG SE GRENADA 33.78N 89.81W
10/09/2009 GRENADA MS TRAINED SPOTTER
NUMEROUS TREES DOWNED AND POWER OUTAGES SOUTHEAST OF
GRENADA. SHINGLES TORN OFF SEVERAL HOUSES. POSSIBLE
FUNNEL CLOUD SEEN IN THE AREA.
0135 PM TSTM WND DMG 2 S GORE SPRINGS 33.73N 89.62W
10/09/2009 GRENADA MS EMERGENCY MNGR
TREE FELL ON A HOUSE ON REDHILL ROAD
0137 PM TSTM WND DMG WINONA 33.49N 89.73W
10/09/2009 MONTGOMERY MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN
0137 PM TSTM WND DMG DUCK HILL 33.63N 89.71W
10/09/2009 MONTGOMERY MS EMERGENCY MNGR
ROOF BLOWN OFF HOUSE IN DUCK HILL COMMUNITY.
0146 PM TSTM WND DMG 3 NE MISTERTON 33.74N 89.54W
10/09/2009 GRENADA MS PUBLIC
SCATTERED TREES WERE BLOWN DOWN ACROSS E AND SE GRENADA
CO.
0245 PM TSTM WND DMG MANTEE 33.73N 89.06W
10/09/2009 WEBSTER MS UTILITY COMPANY
WIDESPREAD POWER OUTAGES IN MANTEE
0245 PM TSTM WND DMG 1 W NOXAPATER 32.99N 89.08W
10/09/2009 WINSTON MS LAW ENFORCEMENT
TREES DOWN OVER POWERLINES IN ROCKY HILL COMMUNITY.
0245 PM TSTM WND DMG 4 SSE MABEN 33.50N 89.05W
10/09/2009 OKTIBBEHA MS EMERGENCY MNGR
A COUPLE TREES DOWN NEAR THE CHOCTAW/OKTIBBEHA CO LINE.
0245 PM TSTM WND DMG 2 S MONTPELIER 33.69N 88.95W
10/09/2009 CLAY MS POST OFFICE
A FEW TREES WERE BLOWN DOWN NEAR MONTPELIER.
0321 PM TSTM WND DMG 5 N PURVIS 31.21N 89.41W
10/09/2009 LAMAR MS EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HIGHWAY 11 AND COUNTY ROAD 589.
0321 PM TSTM WND DMG 8 NW PHILADELPHIA 32.86N 89.21W
10/09/2009 NESHOBA MS EMERGENCY MNGR
NUMEROUS TREES DOWN ALONG COUNTY ROAD 826 AND COUNTY ROAD
347.
0330 PM TSTM WND DMG HATTIESBURG 31.31N 89.31W
10/09/2009 FORREST MS EMERGENCY MNGR
NUMEROUS TREES DOWNED AND POWER OUTAGES AROUND
HATTIESBURG AND PETAL.
&&
CMELocal storm report, Oct 13, 11:29 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1129 AM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY RAIN COLUMBUS 33.51N 88.40W
10/12/2009 U0.00 INCH LOWNDES MS EMERGENCY MNGR
MINOR STREET FLOODING
0620 AM HEAVY RAIN LAKE VILLAGE 33.32N 91.28W
10/12/2009 U0.00 INCH CHICOT AR EMERGENCY MNGR
MINOR FLOODING ON COUNTY ROADS AND HIGHWAY 65
0830 AM FLASH FLOOD DERMOTT 33.53N 91.44W
10/12/2009 CHICOT AR EMERGENCY MNGR
6 INCHES OF WATER COVERING ROADWAY ALONG HWY 35 EAST IN
DERMOTT. COUPLE CARS FLOODED IN THE AREA.
0900 AM FLASH FLOOD DERMOTT 33.53N 91.44W
10/12/2009 CHICOT AR LAW ENFORCEMENT
SEVERAL ROADS BLOCKED OFF BY DERMOTT POLICE IN DOWNTOWN
AREA.
1130 AM FLASH FLOOD DERMOTT 33.53N 91.44W
10/12/2009 CHICOT AR LAW ENFORCEMENT
SEVERAL STREETS CLOSED THROUGHOUT TOWN DUE TO WATER
COVERING ROADWAYS.
1200 PM FLASH FLOOD CARROLLTON 33.50N 89.92W
10/12/2009 CARROLL MS EMERGENCY MNGR
SEVERAL ROADS CLOSED ACROSS THE COUNTY DUE TO WATER
COVERING ROADWAYS.
1242 PM FLASH FLOOD OLD MILO 33.29N 91.89W
10/12/2009 ASHLEY AR LAW ENFORCEMENT
SEVERAL STREETS COVERED BY WATER MAKING TRAFFIC
IMPASSABLE IN TOWN.
1242 PM FLASH FLOOD CROSSETT 33.13N 91.97W
10/12/2009 ASHLEY AR LAW ENFORCEMENT
NUMEROUS STREETS COVERED WITH WATER IN TOWN ALONG WITH
ASHLEY COUNTY ROADS 63..45...485...488 AND 20 INUNDATED
BY WATER.
0106 PM FLASH FLOOD 7 N BASTROP 32.88N 91.91W
10/12/2009 MOREHOUSE LA LAW ENFORCEMENT
MULTIPLE LOCATIONS OF WATER OVER HIGHWAY 425 NORTH OF
BASTROP.
0106 PM FLASH FLOOD 5 E BASTROP 32.77N 91.82W
10/12/2009 MOREHOUSE LA LAW ENFORCEMENT
MULTIPLE LOCATIONS OF WATER OVER HIGHWAY 2 EAST OF
BASTROP.
0142 PM FLASH FLOOD 3 ENE LELAND 33.42N 90.85W
10/12/2009 WASHINGTON MS LAW ENFORCEMENT
MULTIPLE LOCATIONS ALONG REXBURG ROAD UNDER WATER.
0142 PM FLASH FLOOD ARCOLA 33.27N 90.88W
10/12/2009 WASHINGTON MS LAW ENFORCEMENT
MULTIPLE COUNTY ROADS BLOCKED OFF DUE TO WATER COVERING
ROADWAYS.
0300 PM FLOOD COLUMBUS 33.51N 88.40W
10/12/2009 LOWNDES MS EMERGENCY MNGR
RDS WERE FLOODED ACROSS THE CO...WITH 4 TO 6 RDS CLOSED.
STEADY RAIN OVER SEVERAL HOURS LED TO THE FLOODED RDS.
0300 PM FLOOD STARKVILLE 33.46N 88.82W
10/12/2009 OKTIBBEHA MS EMERGENCY MNGR
SEVERAL RDS WERE FLOODED ACROSS THE COUNTY. WET SOILS AND
A STEADY RAIN EVENT LED TO THE FLOODED RDS.
&&
CMELocal storm report, Oct 13, 11:39 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD DERMOTT 33.53N 91.44W
10/13/2009 CHICOT AR EMERGENCY MNGR
3 STREETS IN DERMOTT ARE UNDER WATER...6 RDS ACROSS THE N
HALF OF THE CO ARE CLOSED. APPROX 2 IN OF RAIN HAS FALLEN
SINCE 8-9 AM.
&&
CMELocal storm report, Oct 13, 11:43 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1143 AM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD HAMBURG 33.23N 91.80W
10/13/2009 ASHLEY AR EMERGENCY MNGR
SEVERAL RDS FLOODED IN HAMBURG AND CROSSETT ALONG WITH
SOME IN THE COUNTY.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:42 PM CDT | River Flood Warning | JAN | Leake | 9 days |
| Oct 12, 8:43 PM CDT | River Flood Warning | JAN | Attala | 4 days |
| Oct 12, 8:43 PM CDT | River Flood Warning | JAN | Leake | 8 days |
| Oct 12, 8:48 PM CDT | River Flood Warning | JAN | Yazoo | 13 hr |
| Oct 12, 9:49 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 4 days |
| Oct 12, 9:50 PM CDT | River Flood Warning | JAN | Sharkey | 8 days |
| Oct 13, 4:23 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 23 more | 22 hr |
| Oct 13, 10:07 AM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 6 hr |
| Oct 13, 10:20 AM CDT | River Flood Warning | JAN | Leake | 6 days |
| Oct 13, 11:22 AM CDT | Flash Flood Warning | JAN | Leflore, Sunflower | 6 hr |
| Oct 13, 11:47 AM CDT | River Flood Warning | JAN | Yazoo | 8 days |
| Oct 13, 11:47 AM CDT | River Flood Warning | JAN | Sunflower | 10 days |
| Oct 13, 4:00 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 6 hr |
| Oct 13, 5:09 PM CDT | Flash Flood Warning | JAN | Leflore, Sunflower | 5 hr |
| Oct 13, 5:58 PM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 5 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.